MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140402
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a procedure with a lassostar nav circular mapping catheter for which biosense webster¿s product analysis lab (pal) identified damage on an electrode (partially separated from the tip) and shaft on the loop broken with internal wires exposed.The lassostar nav circular mapping catheter got a defect during pulling it out from the patient.There was no fragment generated during the case.The procedure was completed successfully.No patient consequence.Additional information was received on the event.The lassostar nav circular mapping catheter was not switched.They tried to pull out the lassostar nav circular mapping catheter from the balloon because contrast medium delivery was not possible.When the lassostar nav circular mapping catheter was pulled out, a lassostar nav circular mapping catheter defect probably occurred due to the tightening.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 07-nov-2023, kinks were observed along the shaft, damage on one of the electrodes (partially separated from the tip) and the shaft on the loop was observed broken with internal wires exposed.This event was originally considered non-reportable, however, bwi became aware of the damage on an electrode (partially separated from the tip) and shaft on the loop broken with internal wires exposed on 07-nov-2023 and have assessed these returned conditions as reportable.
 
Additional Manufacturer Narrative
The device evaluation was completed on 07-nov-2023.The product was returned to biosense webster for evaluation.Bwi conducted a visual inspection, magnetic sensor functionality test of the returned device.The device was inspected.Kinks were observed along the shaft, damage on one of the electrodes (partially separated from the tip) and the shaft on the loop was observed broken with internal wires exposed.The magnetic sensor functionality was tested on carto and the device failed.Error 116 was observed on the system due to an open circuit on the tip area.That could have been caused by the physical damage to the device.A magnetic issue was confirmed.It should be noted that product failure is multifactorial.The instructions for use contain the following recommendations: improperly positioned patches may increase the chances of a virtual magnetic reference move which is unrelated to patient movement.This could also result in inaccurate catheter visualization.In the carto 3 system manual: the magnetic sensor of the catheter is disconnected.If the problem persists, replace the catheter cable or the catheter.A manufacturing record evaluation was performed for the finished device number lot and no internal actions related to the complaint were found during the review.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.Explanation of codes: -investigation findings: mechanical problem identified (c07) / investigation conclusions: unintended use error caused or contributed to event (d1102) / component code: rod/shaft (g04112) were selected as related to the biosense webster inc.Analysis finding of the ¿kinks were observed along the shaft¿ and the customer¿s reported ¿catheter got defect during pulling it out from the patient¿.-investigation findings: mechanical problem identified (c07) / investigation conclusions: unintended use error caused or contributed to event (d1102) / component code: tip (g04129) were selected as related to the biosense webster inc.Analysis finding of the ¿shaft on the loop was observed broken with internal wires exposed¿ and the customer¿s reported ¿catheter got defect during pulling it out from the patient¿.-investigation findings: stress problem identified (c0706) / investigation conclusions: unintended use error caused or contributed to event (d1102) / component code: electrode (g0201501) were selected as related to the biosense webster inc.Analysis finding of the ¿damage on electrode¿ and the customer¿s reported ¿catheter got defect during pulling it out from the patient¿.-investigation findings: open circuit (c0205) / investigation conclusions: unintended use error caused or contributed to event (d1102) / component code: sensor (g03012) were selected as related to the biosense webster inc.Analysis finding of the ¿open circuit on the tip area¿ and the customer¿s reported ¿catheter got defect during pulling it out from the patient¿.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Udi related data quality updates only.Correction to the initial mdr, incomplete udi was provided.Section d4.Primary udi number has been updated with full udi (b)(4).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
LASSOSTAR NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18243829
Report Number2029046-2023-02798
Device Sequence Number12539682
Product Code DRF
UDI-Device Identifier10846835020342
UDI-Public(01)10846835020342(11)221102(17)231101(10)30946770L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Catalogue NumberD140402
Device Lot Number30946770L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.5FR 28MM BALLOON ABLAT CATH; UNK_GUIDESTAR STEERABLE SHEATH
Patient SexUnknown